MAUDE Adverse Event Report: BD SUZHOU (MDS) CATHENA; INTRAVASCULAR CATHETER

BD SUZHOU (MDS) CATHENA; INTRAVASCULAR CATHETER
Catalog Number 386864
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.We would be very interested in examining product that does not meet your expectations and our quality standards.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis of the affected device.Examination of the product involved may provide clarification as to the cause for the reported failure.We regret any inconveniences this incident may have caused you and your facility.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that bd us cathena 20gx2.00in straight bc safety shield activation failure it was reported by the customer that the safety lock feature of the needle did not deploy after the catheter was threaded into the patient and the needle was retracted, exposing the needle and creating a high risk for needle stick injury.Verbatim: rcc received a complaint via email.Email(s) attached.Consult placed for iv insertion for 20 gauge for cta [computed tomography angiography].Patient seen and needle was inserted successfully however once catheter was threaded into patient and needle was retracted the safety lock feature of the needle did not deploy and needle was exposed creating a high risk for needle stick injury.No harm to the patient as iv catheter was patent when flushing with good blood return.Primary nurse in room at time of event.Needle and original packaging saved for further investigation.

Brand Name
CATHENA
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD SUZHOU (MDS)
#5 baiyu road
suzhou industrial park
jiangsu 21502 1
CH  215021
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22689055
Report Number2243072-2025-00943
Device Sequence Number15517759
Product Code FOZ
UDI-Device Identifier00382903868643
UDI-Public(01)00382903868643(17)270331(10)4082708
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386864
Device Lot Number4082708
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Initial Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown